Co-codamol

Jump to: navigation, search
Co-codamol
Combination of
CodeineOpiate analgesic
ParacetamolNon-opioid analgesic
[[{{{component3}}}]]? Class
[[{{{component4}}}]]? Class
[[{{{component5}}}]]? Class
Clinical data
Pregnancy
category
  • US: C (Risk not ruled out)
Routes of
administration
Oral
ATC code
Legal status
Legal status
Identifiers
E number{{#property:P628}}
ECHA InfoCard{{#property:P2566}}Lua error in Module:EditAtWikidata at line 36: attempt to index field 'wikibase' (a nil value).

Co-codamol (BAN) is a non-proprietary name used to denote a combination of codeine phosphate and paracetamol (acetaminophen). Co-codamol tablets are used for the relief of mild/moderate (or in the case of 30/500mg - severe) pain.

Three strengths are available:

  • 8mg of codeine phosphate per tablet
  • 15mg of codeine phosphate per tablet
  • 30mg of codeine phosphate per tablet (available in capsules as Tylex and Kapake, available in tablets as Solpadol).

Formulations contain from 300 mg to 1000 mg of paracetamol per tablet[1]. In the United Kingdom the 500+15 mg and 500+30 mg tablets are available only with a prescription, and the 500+8 strength is available over the counter. This is also the case in Australia, however 500+15 mg tablets in packs of 12 or less are Schedule 3 (Pharmacist Only Medicine). Manufacturer directions state not to exceed more than the recommended dosage of two tablets every four hours, and no more than eight in a 24 hour period. Other drugs containing paracetamol should be avoided. In the United States, Tylenol produces tablets containing 8, 15, and 30 milligrams, named Tylenol No.1, 2, and 3, respectively. There is also a Tylenol 4 containing 60mg of codeine. All tablets contain 300mg of paracetemol. No Tylenol w/Codeine Products in the USA contain Caffeine. In Canadian preparations Tylenol #2 & #3 contain 15mg caffeine.


Co-codamol is marketed in the United States and Canada as Tylenol 3 with Codeine, in the UK as both Solpadeine and Solpadol and in Australia as Panadeine, Panadeine 15 and Panadeine Forte.

Side effects

Side effects can include: skin rashes, hypersensitivity reaction, constipation, fainting (syncope or near syncope), nausea and/or vomiting, confusion, loss of short-term memory, drowsiness, changes in blood, easy bruising and bleeding gums.



Linked-in.jpg